WEIGHTS LOSS DIET

Does Suboxone Make You Gain Weight: A Complete Guide

Categories >>

Suboxone Make You Gain Weight
Facebook
Twitter
LinkedIn
Pinterest
Email
WhatsApp

Marlon Emmanuel Mcleod

March 28, 2023

Are you considering taking Suboxone for addiction treatment but worried about Suboxone make you gain weight? You’re not alone. This is a common concern among people considering starting Suboxone treatment. But is it true? Does Suboxone make you gain weight? This article will answer that question and provide a complete guide on Suboxone and weight gain.

Suboxone is a medication used to treat opioid addiction. It contains two active ingredients: buprenorphine and naloxone. Buprenorphine is a partial opioid agonist, which means it activates the same receptors in the brain as opioids but to a lesser degree.

Does Suboxone Make You Gain Weight?

The short answer is that there is no clear evidence that Suboxone make you gain weight. While weight gain is listed as a possible side effect of Suboxone, it is relatively rare. Most people who take Suboxone do not experience significant weight changes.

That being said, weight gain can still occur while taking Suboxone. There are a few reasons why this might happen:

  1. Some people may experience an increase in appetite while taking Suboxone. This can lead to overeating and weight gain.
  2. Suboxone can cause constipation, making people feel bloated and uncomfortable. This can lead to a temporary increase in weight.
  3. Suboxone can cause fluid retention in some people, leading to temporary weight gain.

Despite these potential causes, weight gain is still relatively uncommon among people who take Suboxone. Some people may lose weight while taking Suboxone, especially if they use opioids before starting treatment. Opioids can suppress appetite and lead to weight loss, so when people stop using opioids and start taking Suboxone, they may regain some of their lost weight.

4 Tips to Minimize Weight Gain While Taking Suboxone

If you’re concerned about weight gain while taking Suboxone, you can do a few things to minimize your risk. Here are 4 tips:

Watch your diet: While Suboxone may increase your appetite, it’s important to be mindful of your eating. You stick to a healthy, balanced diet with plenty of fruits, vegetables, and lean protein.

Stay active: Exercise can help you maintain a healthy weight and improve your mood. Even if you don’t have time for a full workout, try incorporating some physical activity into your daily routine, such as walking or stretching.

Stay hydrated: Drinking plenty of water can help you feel full and reduce your appetite. Aim for at least eight glasses of water per day.

Talk to your doctor: If you’re concerned about weight gain, talk to your doctor. They can adjust your dosage or suggest other treatments that are less likely to cause weight gain.

Remember, weight gain while taking Suboxone is rare, so don’t let this potential side effect discourage you from seeking addiction treatment. 

Common Side Effects of Suboxone

While weight gain is not a common side effect of Suboxone, there are other side effects that you should be aware of. Some of the most common side effects of Suboxone include:

  • Headache: One of the most common side effects of Suboxone is a headache. Some people experience headaches when they first start taking Suboxone, but these usually go away after a few days.
  • Nausea and Vomiting: Nausea and vomiting are also common side effects of Suboxone. These can be caused by the medication itself or by the withdrawal symptoms that Suboxone is treating.
  • Constipation: Constipation is another common side effect of Suboxone. This is because opioids can slow down the digestive system, and Suboxone works by blocking the effects of opioids in the brain. 
  • Sweating: Sweating is another common side effect of Suboxone, and it is usually mild and temporary. Some people may experience excessive sweating while taking Suboxone, but this is rare.
  • Insomnia: Insomnia and anxiety are also possible side effects of Suboxone. These can be caused by the medication itself or by the underlying addiction or withdrawal symptoms that Suboxone is treating.

These side effects are usually mild and disappear within a few days or weeks. However, you should talk to your doctor if they persist or become more severe.

Conclusion

In conclusion, Suboxone is an effective treatment for opioid addiction that can help people overcome their addiction and start their path to recovery. While weight gain is a possible side effect of Suboxone, it is relatively rare and is usually temporary and minor.

If you’re concerned about weight gain while taking Suboxone, you can minimize your risk by watching your diet, staying active, and staying hydrated. If you’re experiencing any side effects while taking Suboxone, talk to your doctor. They can help you manage your symptoms and adjust your treatment plan.

FAQs-Does Suboxone Make You Gain Weight

Q: Can Suboxone cause weight gain?

While weight gain is a possible side effect of Suboxone, it is relatively rare and is usually temporary and minor.

How can I minimize my risk of weight gain while taking Suboxone?

To minimize your risk of weight gain while taking Suboxone, watch your diet, stay active, and stay hydrated.

What are the most common side effects of Suboxone?

The most common side effects of Suboxone include headache, nausea, vomiting, constipation, sweating, insomnia, and anxiety.

Is Suboxone an effective treatment for opioid addiction?

Yes, Suboxone is an effective treatment for opioid addiction that can help people overcome their addiction and start their path to recovery.

What should I do if I’m experiencing side effects while taking Suboxone?

If you’re experiencing any side effects while taking Suboxone, talk to your doctor. They can help you manage your symptoms and adjust your treatment plan.

Leave a Comment

Your email address will not be published. Required fields are marked *

Related Posts